Heavy bleeding on pill: Does anyone have... - Endometriosis UK

Endometriosis UK

58,723 members46,534 posts

Heavy bleeding on pill

Clara12 profile image

Does anyone have any experience of heavy menstrual bleeding whilst on birth control pills? I’ve been having heavy periods last 3 cycles. I put the first one down to side effects from covid vaccine but the next month same thing happened and now I’m on my period again, started yesterday and I’m really heavy. It’s draining and coupled with my usual severe cramps which are always awful, it’s making me feel worse. My doctor suggested that it could be stress related but didn’t really know and has suggested I try coming off pill for a while.

9 Replies

Yes I have been on numerous birth control tablets and bled on all of them and for months on end and through my pad and clothes. Sure it’s my adenomyosis. The doctor says I don’t tolerate the pill well. Have you had any of the injections?

I am on decepeptyl and that’s the only thing that has stopped the heavy bleeding.

Even menefemic acid or tranexamic acid didn’t work x

No I’ve not had any injections but might ask my doctor if that would be better than the pill for me. I also have adenomyosis. I’ve tried mefenamic acid but that doesn’t work and doctor won’t prescribe me tranexamic whilst on the pill although I used to take that to reduce bleeding when I wasn’t on any form of birth control

Yes, I have always had heavy and lengthy periods so when I was 17 I was prescribed the progesterone-only pill to try to reduce this. However, my periods became more frequent and heavier (I would have only a maximum of 7 days off between periods). I had to come off the pill after 3 months because it was so draining and I had become very anaemic. I was put on tranexamic acid for a few years to address the heaviness but they didn't help. As such, I stayed off hormonal contraceptives for years but I have recently started the depo-provera injection and haven't had a period yet, although I will see what happens if it comes).

Thanks. I did that after first month. I didn’t think it would last this long and still be related to vaccine

When I had my first covid vaccine my period lasted for about 9 days. I’ve had my covid booster vaccine and I’ve been bleeding heavily for 15 days, getting cramps. I’ve just started desogesterel hoping that my periods would lighten or stop as I have endometriomas in both ovaries. I’m worried that my cysts are getting bigger because im bleeding so much. I honestly was thinking it might be the covid vaccine.

LME5 profile image
LME5 in reply to Roseyred13

Hi Roseyred 13. I've done a search for vaccine related posts as I'm yet to get mine (I've been too worried about it affecting my endo) and I came across this post :) Sorry to read your vaccine caused you heavy bleeds - that's what I've been afraid of. Do you mind letting me know which vaccine you got? Thanks

Clara12 profile image
Clara12 in reply to LME5

I got AstraZeneca

LME5 profile image
LME5 in reply to Clara12

Thanks for replying Clara. Good to know :) Hope you're in better health x

Hey, I got the Pfizer vaccine.

You may also like...